Alert archive / Connecticut / Flash Flood Warnings in 2009
Flash Flood Warning 8, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Jun 27, 2009, 8:45 PM EDT for Northeastern Connecticut Planning Region, Connecticut. It was in force for 90 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2009, 8:45 PM EDT (00:45 UTC)
- Expired
- Jun 27, 2009, 10:15 PM EDT
- In force
- 90 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The Boston radar (KBOX), 79 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 9:04 PM EDT | HEAVY RAIN 1.42 | Thompson, CT | IN ONE HOUR...1.10 IN 20 MINUTES |
| Jun 27, 9:17 PM EDT | FLOOD | Killingly, CT | FOUR INCHES OF WATER ON I-395 NEAR EXIT 93. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBOX 280045
FFWBOX
CTC015-280215-
/O.NEW.KBOX.FF.W.0008.090628T0045Z-090628T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
845 PM EDT SAT JUN 27 2009
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL WINDHAM COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITY OF PUTNAM...
* UNTIL 1015 PM EDT
* AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR BROOKLYN...OR 9 MILES NORTH
OF PLAINFIELD...MOVING NORTH AT 5 MPH. RAINFALL RATES OF 2 TO 3 INCHES
PER HOUR ARE LIKELY WITH THIS SLOW MOVING THUNDERSTORM. FLASH FLOODING
IS IMMINENT.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...INCLUDING UNDERPASSES. THE WATER MAY BE TOO DEEP TO ALLOW
VEHICLES TO CROSS SAFELY...OR THE ROADWAY MAY BE UNDERMINED.
A FLASH FLOOD WARNING MEANS THAT RAPID FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING NEAR STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS FLOODED AREAS BY FOOT OR IN YOUR VEHICLE.
LAT...LON 4180 7212 4183 7217 4184 7217 4184 7219
4185 7221 4192 7210 4199 7182 4170 7179
$$
MLE1 follow-up statement
000
WGUS71 KBOX 280209
FFSBOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1009 PM EDT SAT JUN 27 2009
CTC015-280218-
/O.EXP.KBOX.FF.W.0008.000000T0000Z-090628T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINDHAM CT-
1009 PM EDT SAT JUN 27 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM EDT FOR CENTRAL
WINDHAM COUNTY...
THE HEAVIEST RAINFALL HAS ENDED ACROSS CENTRAL WINDHAM COUNTY.
THEREFORE...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...SIGNIFICANT PONDING OF WATER ON ROADWAYS AS WELL AS RISES
IN SMALL STREAMS MAY STILL OCCUR THROUGH MIDNIGHT.
LAT...LON 4180 7212 4183 7217 4184 7217 4184 7219
4185 7221 4192 7210 4199 7182 4170 7179
$$
MLEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 6:10 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 27, 6:10 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 610 PM EDT SAT JUN 27 2009 .SYNOPSIS... LOW PRESSURE WILL REMAIN NEARLY STATIONARY OVER NEW ENGLAND THIS WEEKEND AND LIKELY BRING MORE ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH SUNDAY. CLOUDS AND PERIODS OF SHOWERY WEATHER ARE EXPECTED FOR MUCH OF NEXT WEEK WITH BELOW NORMAL TEMPERATURES. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... FOG BANK CONTINUES ALONG THE EAST COAST OF MASSACHUSETTS FROM S OF BOSTON TO CAPE ANN...BUT HARD TO SEE ON VISIBLE SATELLITE THANKS TO THUNDERSTORMS THAT DEVELOPED ACROSS WESTERN NORFOLK COUNTY. THESE PRODUCED SEVERE WEATHER...WITH LARGE HAIL...FLOODING AND LIGHTNING DAMAGE...WITH OTHER SCATTERED REPORTS ACROSS THE REGION. A LOCAL STORM REPORT HAS BEEN ISSUED WITH DETAILS. OTHER AREAS OF SHOWERS/TSTMS HAVE DEVELOPED ACROSS THE REGION THIS AFTERNOON...ACROSS NORTHERN WORCESTER INTO HILLSBOROUGH COUNTY AND ACROSS THE CENTRAL AND NORTHERN CONNECTICUT VALLEY. MAIN THREATS FROM THESE STORMS WILL BE TORRENTIAL DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. SOME OF THE DEVELOPMENT HAS ALSO BEEN WITH INTERACTION WITH THE SEA BREEZE FRONT WILL TRAVELED WELL INLAND... INTO N RI/CENTRAL MA AS SEEN ON RADAR. EXPECT THESE STORMS TO WEAKEN AFTER SUNSET. UPPER LOW RESPONSIBLE FOR THE CONVECTION HAS PUSHED INTO S VT/SW NH LATE THIS AFTERNOON. COLD CORE AT ABOUT -15C AT H5 WITH THIS UPPER LEVEL SYSTEM. ONCE THE UPPER LOW ROTATES ACROSS SOUTHERN NEW ENGLAND...MORE PRECIPITATION WILL SPIN AROUND THE LOW TOWARD THE COAST AS INDICATED ON SEVERAL SHORT RANGE MODELS INCLUDING THE NAM...GFS AND RGEM AFTER MIDNIGHT. HAVE TAPERED OFF POPS TO SLIGHT CHANCE LATE TONIGHT FROM ABOUT CENTRAL WORCESTER COUNTY INTO WESTERN RI WESTWARD...WHILE WE KEEP CHANCE POPS GOING ACROSS EASTERN AREAS. ALSO...NOTING CONVECTION WORKING UP TO COAST INTO CAPE COD AND THE ISLANDS...SO HAVE KEPT MENTION OF THUNDERSTORMS THERE FOR MOST OF THE NIGHT. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... WITH THE UPPER LEVEL LOW SPINNING OFF THE COAST...MORE PRECIP WILL ROTATE INTO COASTAL AREAS. HAVE PUT LIKELY POPS FOR EASTERN MA TO ABOUT A KBED-KTAN-KEWB LINE...THEN CHANCE POPS WEST OF THERE. WILL BE ANOTHER COOL DAY ALONG THE COAST...AS HIGHS MAY NOT REACH 70 ALONG THE IMMEDIATE COAST. EXPECT MILDER TEMPS ACROSS THE CT VALLEY WITH HIGHS TO THE UPPER 70S. AT THIS POINT...HAVE A MENTION OF THUNDERSTORMS ACROSS WESTERN AREAS SUNDAY AFTERNOON...BUT WILL NEED TO MONITOR THIS ASPECT FOR POSSIBLE INCLUSION FURTHER EAST. NOTE...PRELIMINARY REPORT HAS BEEN ISSUED ON THE MAJOR DAMAGE THAT OCCURRED IN WETHERSFIELD AND FARMINGTON CONNECTICUT ON FRIDAY. A NARROW EF1 TORNADO WAS CONFIRMED IN WETHERSFIELD. PLEASE SEE THE LATEST PUBLIC INFORMATION STATEMENT ISSUED AT 520 PM. DUE TO CURRENT SEVERE WEATHER OPERATIONS...A MORE DETAILED REPORT WILL BE ISSUED ON SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... AN UPPER LEVEL LOW WILL DOMINATE THE WEATHER THROUGH MUCH OF THE WEEK. THERE ARE SOME DIFFERENCES IN THE GFS AND THE ECMWF OUT BEYOND WEDNESDAY. THE GFS IS A BIT MORE PROGRESSIVE MOVING THE UPPER LEVEL LOW OUT FASTER THAN THE ECMWF AND HIGH PRESSURE MOVING IN BY THE WEEKEND. HOWEVER...IT IS THE OUTLIER. OVERALL...WILL HAVE DIURNAL CLOUDS FORMING EACH AFTERNOON WITH MOSTLY SUNNY SKIES EACH MORNING. TEMPERATURES WILL BE CONSISTENT THROUGH THE WEEK WITHIN A COUPLE OF DEGREES. HIGHS WILL RUN 5 TO 10 DEGREES BELOW NORMAL...BUT AT LEAST THE SUN WILL BE OUT FOR PART OF THE DAY. MOSTLY SUNNY SKIES IN THE MORNING WILL PROVIDE ENOUGH INSTABILITY FOR A CHANCE OF SHOWERS EACH AFTERNOON. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... THIS EVENING AND TONIGHT...EXPECT IFR-LIFR CIGS/VSBYS AT KBOS WITH ONSHORE WIND AND FOG BANK NEAR LOGAN. OTHERWISE...MAINLY VFR WITH SCATTERED MVFR CIGS/VSBYS IN SHOWERS/TSTMS WHICH SHOULD DISSIPATE BY MIDNIGHT. MAY SEE MORE SCATTERED TSTMS OVER CAPE COD AND THE ISLANDS THROUGH MOST OF THE NIGHT. SUNDAY...LOW CLOUDS AND FOG WILL LINGER ALONG THE E COAST WITH IFR CIGS AND MVFR-IFR VSBYS THROUGH MOST OF THE DAY. WILL ALSO SEE RAIN AND PATCHY DRIZZLE PUSH INLAND OFF THE OCEAN DURING THE DAY...WITH BEST SHOT ACROSS E MA. ELSEWHERE...VFR CONDITIONS EARLY WILL LOWER TO MVFR-IFR CIGS/VSBYS. OUTLOOK /SUNDAY NIGHT THROUGH WEDNESDAY/... UPPER LEVEL LOW PRESSURE WILL KEEP THE CHANCES OF SHOWERS AROUND EVERY DAY. MAINLY LOOKING AT MVFR/VFR CONDITIONS...BUT A FEW PERIODS OF IFR CONDITIONS POSSIBLE...ESPECIALLY IN HEAVIER SHOWERS/TSTMS ALONG WITH SOME FOG ESPECIALLY AT THE COAST. && .MARINE... TONIGHT...LIGHT WINDS WILL SHIFT TO N-NE AND INCREASE TO 15 KT MAINLY ACROSS THE EASTERN WATERS. SEAS UP TO 4 FT. SCATTERED TSTMS OVER THE OPEN WATERS FROM PROVINCETOWN TO MONTAUK...MAY SEE BRIEF GUSTY WINDS AND FREQUENT LIGHTNING WITH ANY STORMS. SUNDAY...N-NE WINDS 10-15 KT WILL INCREASE TO 20 KT ON THE OUTER WATERS. SEAS MAY INCREASE TO 5 FT. MAY NEED TO ISSUE SMALL CRAFT FOR SEAS ON THE SOUTHERN OUTER WATERS. OUTLOOK /SUNDAY NIGHT THROUGH WEDNESDAY/... MAINLY SUB-SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH THE FORECAST PERIOD. THERE MAY BE A FEW PERIODS OF 5 FOOTERS ON THE OUTER WATERS FROM TIME TO TIME. PERIODS OF SHOWERS AND FOG MAY LIMIT VSBYS FROM TIME TO TIME. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...RLG NEAR TERM...EVT SHORT TERM...EVT LONG TERM...RLG AVIATION...EVT/RLG MARINE...EVT/RLG
Hazardous weather outlook, Jun 27, 5:09 PM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 509 PM EDT SAT JUN 27 2009 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>008-282115- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 509 PM EDT SAT JUN 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING. SOME STORMS WILL PRODUCE TORRENTIAL DOWNPOURS THAT WILL CAUSE LOCALIZED FLOODING...FREQUENT CLOUD TO GROUND LIGHTNING AND HAIL. THESE STORMS SHOULD END BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES THROUGH THIS EVENING. MAZ022>024-282115- BARNSTABLE MA-DUKES MA-NANTUCKET MA- 509 PM EDT SAT JUN 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL MOVE ACROSS CAPE COD AND THE ISLANDS TONIGHT OFF THE OCEAN. SOME STORMS MAY PRODUCE HEAVY DOWNPOURS WHICH MAY PRODUCE LOCALIZED FLOODING AS WELL AS SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-282115- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 509 PM EDT SAT JUN 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL PUSH ACROSS THE SOUTHERN COASTAL WATERS MAINLY NEAR CAPE COD AND THE ISLANDS THROUGH TONIGHT. SOME STORMS MAY PRODUCE HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 27, 7:40 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 740 PM EDT SAT JUN 27 2009 MAZ004-010-011-280045- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA- 740 PM EDT SAT JUN 27 2009 AT 740 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE SMALL HAIL 3 MILES WEST OF NEW BRAINTREE...OR ABOUT 18 MILES EAST OF AMHERST...NEARLY STATIONARY. * SOME LOCATIONS AFFECTED INCLUDE... WARREN AND WARE FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. DO NOT DRIVE THROUGH FLOODED AREAS. RLG
Local storm report, Jun 27, 8:00 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
800 PM EDT SAT JUN 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL FOXBOROUGH 42.07N 71.25W
06/27/2009 E0.88 INCH NORFOLK MA AMATEUR RADIO
0350 PM LIGHTNING FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA EMERGENCY MNGR
HOUSE STRUCK BY LIGHTNING ON NORTH STREET.
0351 PM FLOOD FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA AIRPLANE PILOT
STREET FLOODING AT THE INTERSECTION OF ELM AND LEDGEVILLE
WITH WATER UP TO CAR DOORS.
0351 PM HAIL FOXBOROUGH 42.07N 71.25W
06/27/2009 E0.75 INCH NORFOLK MA AMATEUR RADIO
LASTED FROM 349 TO 351 PM
0354 PM HAIL FOXBOROUGH 42.07N 71.25W
06/27/2009 E0.75 INCH NORFOLK MA AMATEUR RADIO
PENNY SIZE HAIL COVERING THE GROUND ON YOUNG STREET.
0354 PM HAIL FOXBOROUGH 42.07N 71.25W
06/27/2009 E0.88 INCH NORFOLK MA AMATEUR RADIO
IN THE AREA OF THE FOXBOROUGH POLICE DEPARTMENT
0410 PM FLOOD FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA AMATEUR RADIO
CHRISTMAS TREE SHOPS ELECTRICAL BOX WAS FLOODED.
0412 PM FLOOD FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA AMATEUR RADIO
NUMEROUS STREETS CLOSED DUE TO FLOODING
0412 PM HEAVY RAIN FOXBOROUGH 42.07N 71.25W
06/27/2009 M2.06 INCH NORFOLK MA AMATEUR RADIO
MEASURED WITHIN THE HOUR
0414 PM HEAVY RAIN COVENTRY 41.68N 71.65W
06/27/2009 M1.22 INCH KENT RI TRAINED SPOTTER
MEASURED IN 30 MINUTES
0432 PM TSTM WND DMG SCITUATE 41.80N 71.62W
06/27/2009 PROVIDENCE RI AMATEUR RADIO
LARGE BRANCHES DOWN ON RTE 102.
0441 PM LIGHTNING STOUGHTON 42.12N 71.10W
06/27/2009 NORFOLK MA EMERGENCY MNGR
HOUSE STRUCK BY LIGHTNING AND ON FIRE ON ERIN ROAD.
0445 PM FLOOD FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA AMATEUR RADIO
NUMEROUS REPORTS OF BASEMENT AND STREET FLOODING.
0445 PM HEAVY RAIN MANSFIELD 42.02N 71.22W
06/27/2009 M3.37 INCH BRISTOL MA TRAINED SPOTTER
MEASURED IN ONE HOUR...TOTAL OF 3.45 INCHES REPORTED
0447 PM HAIL FOXBOROUGH 42.07N 71.25W
06/27/2009 M1.00 INCH NORFOLK MA TRAINED SPOTTER
0447 PM FLOOD FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA TRAINED SPOTTER
STREET FLOODING ON PAYSON ROAD, COCASSET STREET AT RAIL
ROAD BRIDGE, AND ON SOUTH STREET.
0447 PM TSTM WND DMG FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA TRAINED SPOTTER
TREE KNOCKED DOWN POWER LINES ON MORSE STREET.
0452 PM FLOOD MANSFIELD 42.02N 71.22W
06/27/2009 BRISTOL MA AMATEUR RADIO
CANOE RIVER OUT OF ITS BANKS.
0454 PM TSTM WND DMG FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA AMATEUR RADIO
RTE 140 FOXBORO CENTER TREE LIMBS DOWN ON SWIFT STREET.
0454 PM HAIL FOXBOROUGH 42.07N 71.25W
06/27/2009 E0.75 INCH NORFOLK MA AMATEUR RADIO
PENNY SIZE HAIL.
0507 PM FLOOD FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA AMATEUR RADIO
FLOOD WATERS ENTERING SOUTH SIDE OF PATRIOT PLACE.
0520 PM HAIL TOWNSEND 42.67N 71.70W
06/27/2009 E0.75 INCH MIDDLESEX MA TRAINED SPOTTER
PENNY SIZE HAIL
0526 PM HAIL LUNENBURG 42.60N 71.73W
06/27/2009 E1.00 INCH WORCESTER MA TRAINED SPOTTER
0533 PM HAIL LUNENBURG 42.60N 71.73W
06/27/2009 E1.00 INCH WORCESTER MA AMATEUR RADIO
QUARTER SIZE HAIL OCCURRED AT 533 PM THEN AGAIN AT 537
PM.
0533 PM HAIL BROOKLINE 42.73N 71.67W
06/27/2009 E1.00 INCH HILLSBOROUGH NH AMATEUR RADIO
NICKEL TO QUARTER SIZE HAIL.
0542 PM HAIL TOWNSEND 42.67N 71.70W
06/27/2009 E0.88 INCH MIDDLESEX MA AMATEUR RADIO
0601 PM HAIL TOWNSEND 42.67N 71.70W
06/27/2009 E0.75 INCH MIDDLESEX MA AMATEUR RADIO
0628 PM HAIL POMFRET 41.90N 71.97W
06/27/2009 E0.88 INCH WINDHAM CT TRAINED SPOTTER
PENNY TO NICKEL SIZE
0636 PM FLOOD LEOMINSTER 42.52N 71.77W
06/27/2009 WORCESTER MA AMATEUR RADIO
WATER TO CAR BUMPERS AND PEOPLE BEING RESCUED
0637 PM FLOOD LEOMINSTER 42.52N 71.77W
06/27/2009 WORCESTER MA AMATEUR RADIO
FLOODING INTO TWO HOMES...ONE ON WILLARD STREET AND OTHER
ON JOHNSON STREET. SANDBAGS NEEDED AND PHONE SERVICE WAS
OUT
0649 PM FLOOD WORCESTER 42.27N 71.81W
06/27/2009 WORCESTER MA AMATEUR RADIO
SKYLINE DRIVE IMPASSABLE DUE TO FLOODING
0650 PM FLOOD WORCESTER 42.27N 71.81W
06/27/2009 WORCESTER MA AMATEUR RADIO
AT LEAST 6 INCHES OF WATER FLOODING GODDARD MEMORIAL
DRIVE/ROUTE 9 ON THE WEST SIDE
0717 PM HAIL CANTERBURY 41.70N 71.97W
06/27/2009 E0.88 INCH WINDHAM CT AMATEUR RADIO
LOCATED ON ROUTE 14 JUST WEST OF THE CENTER...NOTED ZERO
VISIBILITY IN HEAVY RAIN AND HAIL
0720 PM HAIL 1 W CANTERBURY 41.70N 71.99W
06/27/2009 E0.88 INCH WINDHAM CT AMATEUR RADIO
0752 PM HAIL MANSFIELD 41.83N 72.25W
06/27/2009 E1.00 INCH TOLLAND CT AMATEUR RADIO
ON ATWOODVILLE LANE.
&&
RLGSpecial weather statement, Jun 27, 8:09 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 809 PM EDT SAT JUN 27 2009 CTZ004-MAZ012-RIZ001-280115- NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-WINDHAM CT- 809 PM EDT SAT JUN 27 2009 AT 808 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE SMALL HAIL 4 MILES SOUTHEAST OF WEBSTER...OR ABOUT 7 MILES NORTHEAST OF PUTNAM...MOVING SOUTHWEST AT 5 MPH. * SOME LOCATIONS AFFECTED INCLUDE... WEBSTER FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. DO NOT DRIVE THROUGH FLOODED AREAS. RLG
Special weather statement, Jun 27, 8:13 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 813 PM EDT SAT JUN 27 2009 NHZ011-280115- CHESHIRE NH- 813 PM EDT SAT JUN 27 2009 AT 812 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE SMALL HAIL 4 MILES SOUTHWEST OF KEENE...MOVING SOUTHWEST AT 5 MPH. * SOME LOCATIONS AFFECTED INCLUDE... CHESTERFIELD FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. DO NOT DRIVE THROUGH FLOODED AREAS. RLG
Special weather statement, Jun 27, 8:15 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 815 PM EDT SAT JUN 27 2009 RIZ001-280115- NORTHWEST PROVIDENCE RI- 815 PM EDT SAT JUN 27 2009 AT 814 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE SMALL HAIL 2 MILES NORTHEAST OF FOSTER...OR ABOUT 8 MILES EAST OF PUTNAM...STATIONARY. * SOME LOCATIONS AFFECTED INCLUDE... FOSTER...AND GLOCESTER. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. DO NOT DRIVE THROUGH FLOODED AREAS. RLG
Special weather statement, Jun 27, 8:28 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 828 PM EDT SAT JUN 27 2009 MAZ010-011-280130- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- 828 PM EDT SAT JUN 27 2009 AT 827 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE SMALL HAIL OVER CHICOPEE...MOVING SOUTHWEST AT 5 MPH. * SOME LOCATIONS AFFECTED INCLUDE... CHICOPEE AND SPRINGFIELD FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. DO NOT DRIVE THROUGH FLOODED AREAS. RLG
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:19 PM EDT | Flash Flood Warning | BOX | Northeastern Connecticut Planning Region | 116 min |
Nearby
Flash Flood Warnings in Connecticut, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.